Alert archive / Oklahoma / Flash Flood Warnings in 1997

Flash Flood Warning 59, NWS Norman, OK

August 13, 1997Choctaw County, Oklahoma

NWS Norman, OK issued this flash flood warning at Aug 13, 1997, 6:06 PM CDT for Choctaw County, Oklahoma. It was in force for 114 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Aug 13, 1997, 6:06 PM CDT (23:06 UTC)
Expired
Aug 13, 1997, 8:00 PM CDT
In force
114 min
Issued by
NWS Norman, OK
Area
Whole counties

County Choctaw County, OK

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 11.1 hours before the alert went out and 209 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 1997-08-13Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1980 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 1997-08-13The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 8 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1980 J/kg
Mixed-layer CIN
-67 J/kg
Mixed-layer LCL
1127 m above ground
0-6 km bulk shear
11 kt
0-1 km storm-relative helicity
8 m²/s²
0-3 km storm-relative helicity
52 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KOKC 132307
FFWOKC
OKC023-140100-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
606 PM CDT WED AUG 13 1997

THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A FLASH FLOOD
WARNING EFFECTIVE UNTIL 800 PM CDT FOR PEOPLE IN THE FOLLOWING
COUNTIES

IN SOUTHEASTERN OKLAHOMA
     EASTERN CHOCTAW

INCLUDING THE FOLLOWING LOCATIONS
     FORT TOWSON...SOBOL

DOPPLER RADAR ESTIMATES THAT UP TO 4 INCHES OF RAIN HAS FALLEN OVER
PORTIONS OF EASTERN CHOCTAW COUNTY. OTHER STORMS PRODUCING AN
ADDITIONAL ONE TO TWO INCHES OF RAIN WILL MOVE ACROSS THE AREA THROUGH
EARLY EVENING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE WATER COVERS THE
ROADWAY.  THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO
CROSS SAFELY.  VEHICLES CAUGHT IN RISING WATER SHOULD BE
ABANDONED QUICKLY.  MOVE TO HIGHER GROUND.  REMEMBER...MOST
DEATHS IN FLASH FLOODING OCCUR IN AUTOMOBILES.  IT ONLY TAKES A
FOOT OR TWO OF FLOWING WATER TO WASH MOpST CARS AWAY.

LAT...LON 3398  9521 3396  9534 3422  9530 3422  9515

MMT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Aug 13, 3:30 PM CDT, 2 hours 36 minutes earlier.

Area forecast discussion, Aug 13, 3:30 PM CDT, 2 hours 36 minutes before
FPUS3 KOKC 132030
AFDOKC

AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
330 PM CDT WED AUG 13 1997

STNRY FNT FM SRN AR ACRS NRN TX APRS TO BE BREAKING DOWN AND ITS REMAINS
WL PRBLY MOVE NWD AS A WRM FNT TNGT AND THU. MEANWHILE A FAIRLY VIG (FOR
AUG) S/W FCST TO CROSS THE FA TNGT AND FRI. TSTMS HV ALREADY BROKEN OUT
ALG AND JUST TO THE N OF THE FNT THRU NRN TX THIS AFTN  WHILE SOME
SPRINKLES FM MID LVL CLDS LINGER IN W CNTRL OK. WL GO WITH FIRST PD POPS
RANGING FM 50 PCT IN THE SOUTH TO 20 IN THE N TNGT AND THEN GRDLY END
PCPN FM W TO E FRI AND FRI NGT. WL MENTION PSBLTY OF LCLY HVR RAINS IN
SERN OK ZONES TNGT. WL TREND TWD THE WRMR FWC TEMPS.

FCSTID = 12
OKC   70  91  72  94 /  30  20  20  10
HBR   70  93  71  96 /  30  20  20  10
SPS   73  94  74  97 /  50  30  30  10
GAG   67  92  70  95 /  20  20  20  10
PNC   69  92  74  96 /  20  20  20  10
DUA   73  94  75  95 /  50  40  30  20

.OKC...
OK...NONE.
TX...NONE.

The office that day

Everything else NWS Norman, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 13, 6:45 PM CDTSevere Thunderstorm WarningOUNCotton, Tillman45 min

Nearby

Flash Flood Warnings in Oklahoma, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.